Hepatotoxicity Induced by Anti-Tubercular Drugs Therapy: A Case Report

  • Rohit Bangwal Pharm D (PB) Intern, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India
  • Mashud Mohd. Essar Hussain Post Graduate (PG) Resident, Department of Medicine, Shri Guru Ram Rai Institute of Medical & Health Sciences, Patel Nagar, Dehradun-248001, Uttarakhand, India
  • Saurabh Saklani Pharm D Student, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai Institute of Technology & Science, Dehradun-248001, Uttarakhand, India
  • Prashant Mathur Head & Associate Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India
  • Yogesh Joshi Assistant Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Abstract

Anti-tubercular therapy induced liver injury (ATTILI) is the most important risk for the past many years. Many pre-existing factors and conditions like persisting liver injury, female gender, alcohol abuse etc. are important risk factors for the ATT induce liver injury. I read many case reports and literature review for the drugs induce liver injury, and concluded the results, ATT drugs are the most responsible for the liver injury during the therapy periods. The present case was 42-year-old male patient and known case of pulmonary tuberculosis, patients were on the ATT drugs therapy in the last 14 days. After few days of therapy, he produced signs of vomiting (multiple episode), fever (high grade), abdomen pain, coughing, loss of appetite, epigastric discomforts & generalized weakness. On general examination the patient was found to produce signs of Jaundice with yellowish appearance of the sclera. Pulmonologist had firstly withdrawal the anti-tubercular drugs therapy and started the modified anti-tubercular drugs therapy. As a Clinical pharmacist we advise the patients & patients relatives, proper monitoring of liver and renal function test should also be carried out by the health care professional specialist from time to time in order to avoid critical situations.


Keywords: Anti-tubercular therapy, Anti-tubercular therapy induced liver injury, Pulmonologist, Hepatotoxicity.

Keywords: Anti-tubercular therapy, Anti-tubercular therapy induced liver injury, Pulmonologist, Hepatotoxicity

Downloads

Download data is not yet available.

Author Biographies

Rohit Bangwal, Pharm D (PB) Intern, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Pharm D (PB) Intern, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Mashud Mohd. Essar Hussain, Post Graduate (PG) Resident, Department of Medicine, Shri Guru Ram Rai Institute of Medical & Health Sciences, Patel Nagar, Dehradun-248001, Uttarakhand, India

Post Graduate (PG) Resident, Department of Medicine, Shri Guru Ram Rai Institute of Medical & Health Sciences, Patel Nagar, Dehradun-248001, Uttarakhand, India

Saurabh Saklani, Pharm D Student, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai Institute of Technology & Science, Dehradun-248001, Uttarakhand, India

Pharm D Student, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai Institute of Technology & Science, Dehradun-248001, Uttarakhand, India

Prashant Mathur, Head & Associate Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Head & Associate Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Yogesh Joshi, Assistant Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

Assistant Professor, Department of Pharmacy Practice, School of Pharmaceutical Sciences, Shri Guru Ram Rai University, Dehradun-248001, Uttarakhand, India

References

1. Bangwal R, Joshi Y, Rawat S, Jangpani DS. Drug-induced hepatotoxicity of anti- tubercular drugs therapy: a case report. Journal of Pharma Research, 2019; 8(5):266-268p.
2. Bangwal R, Rawat J, Joshi Y. Hepatitis Induced by Anti-Tubercular Therapy and Chronic Alcoholism: A Case Report. Journal of Drug Delivery and Therapeutics, 2019; 9(4):598-600p.
3. Bangwal R, Saklani S, Bisht S, Rawat J, Jangpani DS. Case Report on Anti-Tubercular Drugs Induced Gastritis. World Journal of Pharmaceutical Research, 2020; Volume 9 (4):732-736p.
4. Page KR, Sifakis F, Montes de OR, Cronin WA, Doherty MC, Federline L. Improved Adherence and Less Toxicity with Rifampicin vs Isoniazid for Treatment of Latent Tuberculosis, Arch Internal Medicine 2006; (166):1863-1870p.
5. Hussain Z, Kar P, Hussain SA. Antituberculosis drug-induced hepatitis: risk factors, prevention and management, Indian Journal of Experimental Biology 2003; 41:1226-1232p.
6. Tostmann A, Boeree MJ, Aarnoutse RE, De Lange WCM, Van der Ven AJ, and Dekhuijzen R. Antituberculosis drug-induced hepatotoxicity: Concise up-to-date review, Journal of Gastroenterol Hepatology 2008; 23:192-202p.
7. Khalili H, Dashti KS, Rasoolinejad M, Rezaie L, Etminani M, Anti-tuberculosis drugs related hepatotoxicity; incidence, risk factors, pattern of changes in liver enzymes and outcome, DARU 2010; 17:32009-32012p.
8. Devarbhavi H. An update on drug-induced liver injury, Journal of Clinical Experiment Hepatology 2012; 2(3):247-259p.
9. Singla R, Sharma SK, Mohan A, Makharia G, Sreenivas V, Jha B, Kumar S, Sarda P, Singh S. Evaluation of risk factors for antituberculosis treatment induced hepatotoxicity. Ind J Med Respiratory 2010; 132:81-86p.
10. Yee D, Valiquette C, Pelletier M, Parisien I, Rocher I, Menzies D. Incidence of serious side effects from first line antituberculosis drugs among patients treated for active tuberculosis. Am J Respiratory & Critical Care Med 2003; 167:1472-1477p.
11. Kishore PV, Palaian S, Paudel R, Mishra P, Prabhu M, Shankar PR. Drug induced hepatitis with anti-tubercular chemotherapy: Challenges and difficulties in treatment. Kathmandu University Med J 2007; 5(2):256-260p.
12. Girling DJ. The hepatic toxicity of antituberculosis regimens containing isoniazid, rifampicin and pyrazinamide. Tubercle 1978; 59(1):13-32p.
Statistics
0 Views | 0 Downloads
How to Cite
1.
Bangwal R, Hussain MME, Saklani S, Mathur P, Joshi Y. Hepatotoxicity Induced by Anti-Tubercular Drugs Therapy: A Case Report. JDDT [Internet]. 15Oct.2020 [cited 21Oct.2020];10(5-s):195-8. Available from: http://jddtonline.info/index.php/jddt/article/view/4463